Q. Can medicines cause sudden weight gain during pregnancy?

Answered by
Dr. Purushottam Sah
and medically reviewed by iCliniq medical review team.
Published on Apr 15, 2017

Hello doctor,

My wife is 28 weeks pregnant. I am having doubts regarding medication which she is taking.

Our consultant prescribed the following three medicines from first week of her pregnancy.

  • Tablet Promocal (calcium, vitamin D3 and magnesium).
  • Tablet Ferofer (Sodium feredetate with vitamins and zinc).
  • Tablet Gestofit 300 mg SR (progesterone sustained release).

We went for a regular checkup last week. At that time my wife's BP was 120/60 and weight 84 kg. Her weight is increasing randomly, around a week back she was 81 kg, and now she is 84 kg. Our consultant said this may be because of the sodium amount in diet.

After the report, our consultant now prescribed two more medicines which are:

  • Tablet Delisprin 75 (Aspirin delayed release).
  • Capsules Adliv Forte (ayurvedic proprietary medicine).

Now my doubt is that whether the medicines given by the consultant are safe to use or not? Is there any chance for side effects to occur? I would like to know the exact use of each medicine.

Dr. Purushottam Sah

Andrology Infertility Obstetrics And Gynaecology Sexology
#

Hi,

Welcome to icliniq.com.

I have read and understood your problem. The increase in weight may be due to difference in clothing or other things, but if it is true increase then water is accumulating in her body.

Does she have swelling of feet? Under such a condition, salt intake is restricted. Her BP (blood pressure) is normal, so you need to check her Hb% (hemoglobin level), FBS (Fasting Blood Sugar), TSH (Thyroid Stimulating Hormone) and urine for proteinuria.

Use of medicines:

  • Tablet Promocal (calcium, vitamin D3 and magnesium) is required for both baby and mother's bone health.
  • Tablet Ferofer (Sodium feredetate with vitamins and zinc) is to prevent anemia and for growth.
  • Tablet Gestofit 300 mg SR (progesterone sustained release tablet) is a progesterone support that protects pregnancy which is more commonly prescribed in first three months of pregnancy but some may use later also.
  • Tablet Delisprin 75 (Aspirin delayed release tablet 75 mg) is used to facilitate fetus-placenta transfer of oxygen and nutrients. But, there is a small risk of delayed clotting of blood if bleeding occurs and should be stopped at least a week before delivery.
  • Capsule Adliv Forte is an ayurvedic proprietary medicine. Any ayurvedic medicine should not be used in pregnancy because they contain multiple ingredients and safety of which in pregnancy is not always well studied.

Another solution to find sudden weight gain is ultrasound of pregnancy, which can be done to see if there is excess amniotic fluid/liquor amnii inside uterus.

Also Read Answers From:

Related Questions & Answers


I have a pulling sensation in my vagina. Is this a side effect of the morning-after pills?

Query: Hi doctor, I am a 30 year old female. I have a minor issue. About a month and a half ago, there was an incident where the condom broke. About 36 hours later, my husband got me four of the morning-after pills, and I took them all at once. Three days later, I started experiencing nausea, soreness of ...  Read Full >>


Dr. Jimesh H Mavani
Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Please let me know if you were previously pregnant. Since you took the emergency contraception pill within 36 hours, and you got your period after the intercourse, you are not pregnant. The emergency contraception pills are progesterone tablets. It is a hormone no...  Read Full

Is labor induction necessary or can we wait for few days?

Query: Hello doctor,My wife is 29 years, 4 ft and 11 inches. She is now 39 weeks pregnant and her weight is 56.8 kg. I am attaching today's scan report. The doctor said her AFI is 8.2 (low) and fetal weight is 3 kg which is a little high for her. So, the doctor is suggesting induction labor. My question is...  Read Full >>


Dr. Neha Singh Rathod
Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. I have gone through your query and reports (attachment removed to protect patient identity). The due date keeps changing, but the EDD given at early pregnancy is only to be followed. So, according to which your due date is 17th only. Yes, according to the scan indu...  Read Full

Does sesame seed help in getting periods?

Query: Hi doctor, My last period was two months back. Then I postponed my period by taking lemon seeds and till now I have not got my period. I am taking sesame seeds daily for the past four days but I did not get my period. Can you please help me by giving medical prescription to get period?  Read Full >>


Dr. Kamalpreet Kaur Nagpal
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. I do not think period can be postponed or withdrawal bleeding can come with these seeds. If you are not sexually active then you may take progesterone tablets like Gynaset 5 mg (Norethisterone), thrice a day for three days and then wait for one week to get withdrawal b...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.